Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 21, 2020, 1:48 PM EDT for Broward County, Florida. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2020, 1:48 PM EDT (17:48 UTC)
- Expired
- May 21, 2020, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 1:55 PM EDT | HAIL 0.5 | 2 S Coral Springs, FL | |
| May 21, 1:55 PM EDT | HAIL 1 | 1 Ssw Coral Springs, FL | CORRECTS PREVIOUS HAIL REPORT FROM 1 SSW CORAL SPRINGS. A VIDEO RELAYED VIA TWITTER BY WSVN SHOWS QUARTER SIZED HAIL IN CORAL SPRINGS. |
| May 21, 1:56 PM EDT | HAIL 0.7 | 1 N Tamarac, FL | A TRAINED SPOTTER CALLED TO REPORT DIME SIZE HAIL AT CORAL RIDGE DRIVE AND SOUTHGATE BLVD. |
| May 21, 2:05 PM EDT | HAIL 1 | 1 Wnw Coral Springs, FL | VIDEO VIA TWITTER REPORTS OF QUARTER SIZE HAIL NEAR SAMPLE ROAD AND SAWGRASS EXPY IN CORAL SPRINGS. |
| May 21, 2:12 PM EDT | HAIL 0.88 | Tamarac, FL | A REPORT VIA TWITTER OF NICKEL SIZE HAIL IN TAMARAC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WUUS52 KMFL 211748
SVRMFL
FLC011-211830-
/O.NEW.KMFL.SV.W.0037.200521T1748Z-200521T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
148 PM EDT Thu May 21 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Broward County in southeastern Florida...
* Until 230 PM EDT.
* At 148 PM EDT, a severe thunderstorm was located near Tamarac,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach and
Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2633 8028 2625 8015 2601 8035 2622 8056
TIME...MOT...LOC 1748Z 046DEG 9KT 2623 8031
HAIL...1.00IN
WIND...60MPH
$$
SPM4 follow-up statements
429
WWUS52 KMFL 211804
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
204 PM EDT Thu May 21 2020
FLC011-211830-
/O.CON.KMFL.SV.W.0037.000000T0000Z-200521T1830Z/
Broward FL-
204 PM EDT Thu May 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 204 PM EDT, a severe thunderstorm was located near Sawgrass Mills
Mall, or near Sunrise, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Davie and Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8034 2620 8019 2601 8035 2622 8056
TIME...MOT...LOC 1804Z 046DEG 9KT 2620 8034
HAIL...1.00IN
WIND...60MPH
$$
SPM335
WWUS52 KMFL 211809
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
209 PM EDT Thu May 21 2020
FLC011-211830-
/O.CON.KMFL.SV.W.0037.000000T0000Z-200521T1830Z/
Broward FL-
209 PM EDT Thu May 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 209 PM EDT, a severe thunderstorm was located near Sawgrass Mills
Mall, or near Sunrise, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Davie and Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8034 2620 8019 2601 8035 2622 8056
TIME...MOT...LOC 1809Z 046DEG 9KT 2619 8035
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SPM468
WWUS52 KMFL 211814
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
214 PM EDT Thu May 21 2020
FLC011-211830-
/O.CON.KMFL.SV.W.0037.000000T0000Z-200521T1830Z/
Broward FL-
214 PM EDT Thu May 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 213 PM EDT, a severe thunderstorm was located near Sawgrass Mills
Mall, or near Sunrise, moving southwest at 10 mph. At 200 PM EDT,
quarter size hail was reported near Coral Springs.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Davie and Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8034 2620 8019 2601 8035 2622 8056
TIME...MOT...LOC 1813Z 046DEG 9KT 2618 8036
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SPM137
WWUS52 KMFL 211827
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
227 PM EDT Thu May 21 2020
FLC011-211837-
/O.EXP.KMFL.SV.W.0037.000000T0000Z-200521T1830Z/
Broward FL-
227 PM EDT Thu May 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL
EXPIRE AT 230 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 2630 8034 2620 8019 2601 8035 2622 8056
TIME...MOT...LOC 1827Z 046DEG 9KT 2616 8038
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:41 PM EDT, 7 minutes earlier.
Area forecast discussion, May 21, 1:41 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Miami FL 141 PM EDT Thu May 21 2020 .Aviation... TSRA/VCTS have developed across the interior and east coast this afternoon. Have included tempos for these terminals in the event any strong gusts impact the airfields over the next several hours. Winds should diminish overnight, gradually becoming easterly by the end of the TAF period. && .Prev Discussion... /issued 944 AM EDT Thu May 21 2020/ Update... A quieter start to the morning compared to yesterday. However, GOES- 16 visible satellite imagery reveals very little in the way of cloud cover, which will allow for plentiful insolation across the peninsula. And with warm, moisture-rich southerly flow in place, both the Gulf and Atlantic sea breezes should be able to push inland and become the focus for convective development this afternoon. In fact, the morning 21.12Z MIA sounding already exhibits convective potential with 3232 j/kg of surface-based CAPE. This value should grow upwards to approx. 4000 j/kg, as daytime heating increases and works in concert with low- level moisture already in place. As a shortwave that is apparent in water vapor imagery pushes eastward, a pocket of colder air will continue to advect across South Florida, dropping 500mb temperatures (which are already cooler than average) to around -10 to -11 deg C. This colder air aloft, combined with low-level lapse rates near 8 degC/km this afternoon due to the sufficient warming, indicate there is a potential for the development of a few strong to severe storms. With DCAPE values already around 1200 j/kg, locally strong downbursts will be one of the main hazards, along with hail, heavy rainfall, and frequent lightning. While highly uncertain, it is not out of the realm of possibility for few a funnel clouds to materialize, where locally enhanced SRH develops with backed southeast to easterly winds along the the Atlantic sea breeze boundary. Overall, greatest convective coverage should be across the interior, with southerly flow shifting the concern near the Lake Okeechobee region later in the afternoon through early evening. Current timing of convection is between 1PM EDT to 8PM EDT. Please stay informed with the latest forecast information from NWS Miami as these potential hazards evolve. Prev Discussion... /issued 746 AM EDT Thu May 21 2020/ Aviation... Generally SE flow across the terminals through the TAF period, with the exception of KAPF, which should veer westerly after 18Z as the Gulf seabreeze pushes inland. TSRA should develop over the interior this afternoon, owing to VCSH in the TAFs. However, at this time, confidence in coverage over the airfields remains too uncertain and will monitor VCTS/TSRA as the day unfolds and will handle with amendments as necessary. Prev Discussion... /issued 305 AM EDT Thu May 21 2020/ A Few Strong To Severe T'storms Possible Today... Short Term (Today through Friday Night)... Looking aloft, a very interesting mid and upper level pattern currently resides across the eastern portions of the United States. A rex block characterized by a deep upper level low across the Tennessee Valley and an upper level high across the Great Lakes. This pattern is will remain locked into place through at least Friday before a kicker amplifies across the central plains and begins to eject the upper low north and east with time. All this will translate to an upper level cold pocket across the southeast. An H5 vort lobe/spoke will rotate over the region today and will help spark additional diurnal convection, especially combined with the sea breeze interaction and any residual boundaries that linger. With the aforementioned cool pocket aloft, lapse rates will favor moderate instability. Forecast soundings are still showing and inverted V sounding as well as favorable DCAPE values, which will be supportive of a few damaging wind gusts. The taller, more robust updrafts may contain small hail, especially across the Lake Okeechobee region. Furthermore, waterspout potential will increase today with favorable low level winds. We'll need to watch individual boundaries offshore for this potential. Finally, with an overall weaker flow aloft and PWATs starting to approach 2", especially up around the lake, some localized flooding may be possible. As the impulse begins to move northward away from the region today, weak upper level ridging will begin to move into the region, which should overall limit convection overnight, except across the coastal waters. With the subsidence and lower rain chances, temperatures will be a degree or two higher on Friday with much of the region exceeding 90 degrees, especially along the Gulf coast. Long Term (Saturday through Wednesday)... Going into the weekend, high pressure aloft remains mostly in control. Still can't rule out daily sea breeze convection, especially across the interior as a summerlike pattern begins to set up. This diurnal convective pattern similar again to a summerlike pattern will continue through the long term, however, the upper levels look fairly interesting. Another blocking pattern begins to set up early next week with the ridge parked over the eastern US trapping an upper level low across the western Gulf of Mexico and another near Bermuda. This setup is tricky. Will an active southerly flow develop or will the high be close enough to allow for lighter upper level winds and subsidence (a bit drier)? The models indicate our region will be stuck between all three. The overall outcome looks to be about the same, again as stated above...summerlike convection and warmth, but we'll lean a bit more toward a warmer solution with the highest heights/thicknesses somewhat closer. Marine... The surface flow will gradually back to an easterly direction today and will persist through the upcoming weekend and likely beyond. Seas have started to increase across the Atlantic as northeasterly swells from what once was TS Arthur have started to affect portions of the Atlantic coast. Some hazardous boating conditions will be possible as 5 to 7 ft swells build today and persist into Friday. Some improvement is forecast later this weekend and early next week, however, scattered diurnally driven convection will be possible each day, which could locally agitate seas, generate frequent cloud-to- water lightning, and possibly produce waterspouts. Beach Forecast... A moderate to high risk of rip currents will be present across the Atlantic beaches today into Friday as northeasterly swells from what once was TS Arthur interact with our coastline. No issues expected along the Gulf outside of a few scattered T'storms. && .Preliminary Point Temps/PoPs... West Palm Beach 88 74 86 75 / 30 0 10 10 Fort Lauderdale 87 77 86 77 / 20 0 10 10 Miami 88 76 86 76 / 20 0 10 20 Naples 88 72 90 72 / 10 10 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday evening for FLZ168. AM...Small Craft Advisory until 10 AM EDT Friday for AMZ650-670. GM...None. && Aviation...11/HVN
Hazardous weather outlook, May 21, 11:07 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1107 AM EDT Thu May 21 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1107 AM EDT Thu May 21 2020 ...A FEW STRONG STORMS POSSIBLE ACROSS THE INTERIOR TODAY... ...HIGH RISK OF RIP CURRENTS BEACHES FOR PALM BEACH COUNTY... ...SMALL CRAFT ADVISORY ATLANTIC WATERS FOR PALM BEACH COUNTY... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip Currents: There is a High Risk of Rip Currents along the beaches of Palm Beach County and a Moderate Risk of Rip Currents along rest of the east coast beaches of South Florida. Thunderstorms: Isolated to scattered thunderstorms are possible across South Florida with the best coverage over the interior and Lake Okeechobee region. A few of the storms could become strong with the primary hazards being gusty winds, frequent lightning strikes, small hail, and heavy rainfall. Wind: Strongest storms could produce wind gusts up to 50 mph, and perhaps greater in one or two storms especially over the interior areas. Hail: Strongest storms could produce hail up to penny size. Flooding: Heavy rainfall from thunderstorms, and repeated rounds of showers and storms, can produce flooding in low lying and poor drainage areas, especially over the interior areas of South Florida. Seas: The seas will be building up to 7 feet in the gulf stream waters of Palm Beach County due to northeast swells. A Small Craft Advisory in effect for the Atlantic waters off Palm Beach County. Waterspouts: There is a Moderate chance of waterspouts with any thunderstorms and showers that do develop over the Atlantic and Biscayne Bay waters and a slight chance over the Gulf and Lake Okeechobee waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There will be a chance of daily thunderstorms across South Florida through the weekend into early next week. Gusty winds, locally heavy rainfall, lightning, and waterspouts will be possible with the strongest storms. A long period northeast swell from once was Tropical Storm Arthur will continue across the Atlantic waters of South Florida through early this weekend. This will allow for the Atlantic seas to remain rough especially over the Palm Beach Atlantic waters through early this weekend. The threat of rip currents for Atlantic beaches will also continue into this weekend as winds become more easterly over South Florida along with the northeast swells. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over the interior areas. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, May 21, 1:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL SANDALFOOT COVE 26.34N 80.20W
05/21/2020 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
A TRAINED SPOTTER CALLED TO REPORT PEA SIZE
HAIL IN SANDALFOOT COVE.
&&
KELLYLocal storm report, May 21, 1:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
137 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL COCONUT CREEK 26.27N 80.19W
05/21/2020 E0.70 INCH BROWARD FL TRAINED SPOTTER
A TRAINED SPOTTER CALLED TO REPORT DIME SIZE
HAIL NEAR SAMPLE ROAD AND LYONS ROAD.
&&
KELLYSpecial weather statement, May 21, 1:39 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
139 PM EDT Thu May 21 2020
FLZ071>075-174-211830-
Inland Broward County FL-Mainland Monroe FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-
139 PM EDT Thu May 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE...
MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 230 PM EDT...
* At 139 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Intersection Krome And Kendall
Drive, or 10 miles northwest of The Redland, moving northeast at 5
mph.
* Nickel size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Homestead, Homestead
General Airport, Miami Gardens, The Redland, Kendall, Weston,
Doral, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs,
Sweetwater, Florida City, Medley, Westchester and Palm Springs
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2528 8059 2550 8109 2599 8071 2609 8041
2595 8020
TIME...MOT...LOC 1739Z 211DEG 6KT 2567 8057
SPMLocal storm report, May 21, 1:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD 2 NNW BOCA RATON 26.39N 80.12W
05/21/2020 PALM BEACH FL PUBLIC
A PHOTO OF A FUNNEL CLOUD WAS REPORTED IN
BOCA RATON WEST OF I-95 AND SPANISH RIVER
BLVD, LOOKING WEST TOWARD MILITARY TRAIL.
&&
KELLYSpecial weather statement, May 21, 1:41 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Miami FL 141 PM EDT Thu May 21 2020 FLZ067-068-071-072-172-211830- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 141 PM EDT Thu May 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 230 PM EDT... * At 141 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Tamarac, moving southwest at 10 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Cooper City, Parkland and Wilton Manors. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2637 8026 2628 8008 2599 8027 2620 8055 TIME...MOT...LOC 1741Z 044DEG 7KT 2624 8031 SPM
Local storm report, May 21, 1:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 2 W CORAL SPRINGS 26.27N 80.30W
05/21/2020 E0.88 INCH BROWARD FL TRAINED SPOTTER
A TRAINED SPOTTER CALLED TO REPORT NICKEL
SIZE HAIL NEAR SAMPLE ROAD AND SAWGRASS
EXPRESSWAY.
&&
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:41 PM EDT | Special Marine Warning | MFL | 49 min | |
| May 20, 8:46 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| May 20, 9:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| May 20, 9:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 20, 9:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| May 20, 10:13 PM EDT | Special Marine Warning | MFL | 92 min | |
| May 20, 11:36 PM EDT | Special Marine Warning | MFL | 114 min | |
| May 21, 2:50 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 92 min |
| May 21, 3:10 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 6 days |
| May 21, 3:13 AM EDT | Small Craft Advisory | MFL | 31 hr | |
| May 21, 12:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| May 21, 12:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| May 21, 1:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| May 21, 1:03 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| May 21, 1:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| May 21, 1:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 47 min |
| May 21, 1:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 14 min |
| May 21, 1:39 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 51 min |
| May 21, 1:41 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| May 21, 1:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 21, 1:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| May 21, 2:07 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 38 min |
| May 21, 2:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 21, 2:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| May 21, 2:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 21, 2:40 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| May 21, 2:50 PM EDT | Tornado Warning | MFL | Palm Beach | 25 min |
| May 21, 3:02 PM EDT | Special Marine Warning | MFL | 88 min | |
| May 21, 3:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 55 min |
| May 21, 3:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| May 21, 3:29 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 46 min |
| May 21, 3:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| May 21, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 63 min |
| May 21, 4:19 PM EDT | Special Marine Warning | MFL | 86 min | |
| May 21, 4:36 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 114 min |
| May 21, 4:46 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 29 min |
| May 21, 6:02 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.